MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIXADV BR3SUTANC PCORD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US 5.5 HEALIXADV BR3SUTANC PCORD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 223131
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: udi: (b)(4).D4: the expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
It was reported from japan that during an artrhoscopic rotator cuff repair procedure, it was observed that the anchor on the 5.5 healixadv br3sutanc pcord device came off after it was inserted into the humeral head.It was reported that the anchor was then removed from the body, and another anchor was inserted into the humeral head.The suture of the removed anchor at the proximal part slightly dug and torn.The status of the patient was unknown.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.The expiration date, udi and device manufacture date have been updated accordingly.Investigation summary the product was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned device.Visual inspection found that 5.5 healixadv br3sutanc pcord anchor was broken at the proximal end.Fragments of suture frayed and broken where returned.The device had foreign matter, presumably biological matter.The broken fragment was not returned for evaluation.A review of the batch manufacturing records was conducted on finished lot number 182l050: and no related non-conformances were identified.The overall complaint was confirmed as the observed condition of the 5.5 healixadv br3sutanc pcord would contribute to the complained device issue.Based on the investigation findings, the possible root cause can be traced to procedural variables, such handling of the device or product interaction during procedure; the anchor could have incompletely inserted, consequently the anchor was not secured and pulled out from the tissue along with the device.As per ifu: incomplete insertion or poor bone quality may result in anchor pullout.Use a mallet to impact the distal tip of the instrument into bone until the laser line is flush with bone.Remove the awl and set aside.In hard bone, it is necessary to tap the pre-drilled bone hole.Insert the distal tip of the appropriate awl/tap into the pre-drilled hole until the threads are flush with the bone.Rotate the awl/tap in a clockwise direction until the laser line is flush with the bone.Rotate the awl/tap in a counter-clockwise direction to remove.It has been determined that no corrective and/or preventative action is required.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
5.5 HEALIXADV BR3SUTANC PCORD
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19477084
Report Number1221934-2024-01985
Device Sequence Number15221883
Product Code MAI
UDI-Device Identifier10886705024827
UDI-Public(01)10886705024827(10)182L050(17)260430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133794
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number223131
Device Lot Number182L050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/02/2024
07/08/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date07/03/2024
07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown